Q:

Does Sudafed make you drowsy?

A:

Sudafed does not cause drowsiness. In fact, one common side effect of its active ingredient, psuedoephedrine, is trouble sleeping; doctors recommend that one avoid taking Sudafed close to bedtime to avoid this.

Sudafed can make sleeping difficult because it acts upon the same receptor systems that are responsible for the human fight-or-flight result. This causes the constriction of blood vessels in the nose, which helps with congestion, but it also leads to wakefulness. Since many antihistamines cause drowsiness, doctors often recommend Sudafed and other drugs that contain pseudoephedrine as alternatives for people who suffer from allergies and wish to remain alert.


Is this answer helpful?

Similar Questions

  • Q:

    Why do antihistamines make you drowsy?

    A:

    Dr. Beth Corn on Everyday Health explains that antihistamines make people drowsy because the medication that penetrates the blood barrier treats the allergy and also affects the brain. In other words, the medication works against the histamine, a chemical produced by the central nervous system, as explained by Mayo Clinic. However, regular use of antihistamines makes them less likely to induce drowsiness because of a buildup of tolerance.

    Full Answer >
    Filed Under:
  • Q:

    How does nopal cactus affect diabetes?

    A:

    Preliminary research indicates the nopales or prickly pear cactus is helpful in decreasing blood sugar levels in individuals with Type 2 diabetes, according to Mayo Clinic. The leaves and fruit of the plant are high in fiber, cardioids and antioxidants.

    Full Answer >
    Filed Under:
  • Q:

    How long does Suboxone block opiates?

    A:

    Since it sticks to brain receptors for an extended amount of time, Suboxone can block opiates for up to three days, according to The National Alliance of Advocates for Buprenorphine Treatment. According to the organization, if opiates are consumed during this period, they have little to no effect.

    Full Answer >
    Filed Under:
  • Q:

    What happens if you go out in the sun while taking Bactrim DS?

    A:

    Going out in the sun while taking Bactrim DS can cause a rash, itching, redness and other skin discolorations, according to Daily Strength. The combination of sulfonamide and trimethoprim present in Bactrim DS increases the skin's sensitivity to the sun and makes it important for people taking Bactrim DS to avoid direct sun exposure and take the necessary precautions to prevent an adverse reaction.

    Full Answer >
    Filed Under:

Explore